Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 12, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Apr 25, 2011, 3:20 AM PDT. It took effect at Apr 25, 2011, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 3:20 AM PDT (10:20 UTC)
- In effect from
- Apr 25, 2011, 12:00 PM PDT
- Expired
- Apr 25, 2011, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS76 KSEW 251020 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 320 AM PDT MON APR 25 2011 WAZ504-507>509-511-512-251830- /O.NEW.KSEW.WI.Y.0012.110425T1900Z-110426T0400Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 320 AM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR THE SOUTHWEST INTERIOR AND PUGET SOUND REGION... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 9 PM THIS EVENING. * SOME AFFECTED LOCATIONS...SEATTLE...TACOMA...EVERETT... OLYMPIA...BREMERTON...SHELTON...MONTESANO...AND CHEHALIS. * WINDS...RISING FROM THE SOUTH OR SOUTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING...WINDS WILL KICK UP BEHIND A FRONT THAT WILL SWEEP ACROSS THE AREA THIS AFTERNOON. LOOK FOR WINDS TO GRADUALLY DIMINISH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ505-251830- /O.NEW.KSEW.WI.Y.0012.110425T1900Z-110426T0400Z/ EAST PUGET SOUND LOWLANDS- 320 AM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR THE EAST PUGET SOUND LOWLANDS... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 9 PM THIS EVENING. * SOME AFFECTED LOCATIONS...AREAS IN THE EAST PUGET SOUND LOWLANDS TYPICALLY EXPOSED TO STRONG SOUTHWEST WINDS. * WINDS...RISING FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS EXPOSED AREAS. * TIMING...WINDS WILL KICK UP BEHIND A FRONT THAT WILL SWEEP ACROSS THE AREA THIS AFTERNOON. LOOK FOR WINDS TO DIMINISH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
131 WWUS76 KSEW 251812 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1112 AM PDT MON APR 25 2011 WAZ504-505-507>509-511-512-251915- /O.CAN.KSEW.WI.Y.0012.110425T1900Z-110426T0400Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 1112 AM PDT MON APR 25 2011 ...WIND ADVISORY IS CANCELLED FOR WESTERN WASHINGTON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN WASHINGTON. SOUTHERLY WINDS WILL INCREASE THIS EVENING BUT ARE UNLIKELY TO REACH WIND ADVISORY CRITERIA. SOME AREAS...NOTABLY THE SEATTLE AREA SOUTHWARD...COULD GET WINDY CONDITIONS...20 TO 30 MPH WINDS WITH GUSTS TO 45 MPH. OTHER AREAS...SUCH AS THE NORTHWEST INTERIOR...COULD GET BREEZY. HOWEVER WINDS ARE UNLIKELY TO GET ANY STRONGER. THE WIND ADVISORY HAS BEEN CANCELLED. $$ BURKE WWW.WEATHER.GOV/SEATTLE
222 WWUS76 KSEW 251816 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 1116 AM PDT MON APR 25 2011 MINOR WORDING CORRECTION. WAZ504-505-507>509-511-512-251930- /O.COR.KSEW.WI.Y.0012.110425T1900Z-110426T0400Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 1116 AM PDT MON APR 25 2011 ...WIND ADVISORY IS CANCELLED FOR WESTERN WASHINGTON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY FOR WESTERN WASHINGTON. SOUTHERLY WINDS WILL INCREASE THIS EVENING BUT ARE UNLIKELY TO REACH WIND ADVISORY CRITERIA. SOME AREAS...NOTABLY THE SEATTLE AREA SOUTHWARD...COULD GET WINDY CONDITIONS...20 TO 30 MPH WINDS WITH GUSTS TO 45 MPH. OTHER AREAS...SUCH AS THE NORTHWEST INTERIOR...COULD GET BREEZY. HOWEVER WINDS ARE UNLIKELY TO GET ANY STRONGER. THE WIND ADVISORY HAS BEEN CANCELLED. $$ BURKE WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:10 PM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 24, 9:10 PM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 910 PM PDT SUN APR 24 2011 .SYNOPSIS...A FRONTAL SYSTEM WILL BRING MORE RAIN MONDAY. WEAK HIGH PRESSURE WILL PROVIDE A RELATIVE BREAK IN THE WET PATTERN TUESDAY AND WEDNESDAY. AN UPPER LOW WILL MOVE THROUGH WEDNESDAY NIGHT AND THURSDAY WITH RAIN AND MOUNTAIN SNOW. A DRYING AND WARMING TREND IS EXPECTED BY NEXT WEEKEND AS AN UPPER RIDGE MOVES OVER THE AREA. && .SHORT TERM...AN UPPER LEVEL TROUGH AXIS WILL CONTINUE LIFTING N/NE THROUGH THE REGION THIS EVENING...GENERATING A FEW SHOWERS ACROSS W WA. KATX SHOWS THE BULK OF THE ACTIVITY OVER THE NORTH INTERIOR AND INTO THE CASCADES. CELLS ARE MOVING TOWARD THE N/NE AT A PRETTY GOOD CLIP...BUT WILL DROP A FEW HUNDREDTHS /MAYBE UP TO A TENTH/ PRECIP. RAIN WILL INCREASE EARLY MON MORNING AS OUR NEXT SYSTEM ARRIVES. THIS SYSTEM WILL BE STRONGER AND WETTER WITH PRECIP AFFECTING MUCH OF THE CWA THROUGHOUT THE DAY. THE SURFACE LOW WILL MOVE INLAND DURING THE AFTERNOON...WITH BREEZY TO WINDY S/SW WINDS DEVELOPING. THE INTERIOR WILL LIKELY SEE BREEZY SOUTH WINDS LATE MON AFTERNOON AS THE FRONT PASSES THROUGH. ONSHORE FLOW REMAINS STRONG MON NIGHT WITH SHOWERS MAINLY AFFECTING THE COAST AND MOUNTAINS. MAY NEED A WINTER WEATHER ADVISORY FOR THE CASCADES...SNOW LEVELS DOWN TO 3000 FT. ONSHORE FLOW CONTINUES INTO TUE WITH SCATTERED SHOWERS EXPECTED. TEMPS WILL REMAIN BELOW NORMAL WITH HIGHS ONLY IN THE LOWER TO MID 50S. ANOTHER SYSTEM WILL NUDGE INTO THE PAC NW ON WED...PROLONGING OUR COOL AND SHOWERY PATTERN. 33 .LONG TERM...PREVIOUS DISCUSSION...A FAIRLY VIGOROUS UPPER TROUGH AND FRONTAL SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THERE SHOULD BE A GOOD SHOT OF RAIN WITH THIS SYSTEM ALONG WITH BREEZY CONDITIONS AT TIMES. THERE COULD ALSO BE A FAIR AMOUNT OF SNOW IN THE MOUNTAINS WITH LOW SNOW LEVELS FOR LATE APRIL. AN UPPER RIDGE WILL BEGIN BUILDING IN FROM THE WEST ON FRIDAY HERALDING THE START OF A DRYING TREND. LONG RANGE MODELS ARE IN FAIR AGREEMENT SHOWING AN UPPER RIDGE BUILDING OVER THE AREA NEXT WEEKEND. KEPT A CHANCE OF SHOWERS INTO SATURDAY AND THEN WENT FOR A DRY SUNDAY. THERE IS SOME UNCERTAINTY ABOUT HOW STRONG THE RIDGE WILL BE BUT WANTED TO HAVE A LEAST ONE DRY DAY INDICATED. HIGHS SHOULD ALSO WARM TO NEAR NORMAL BY SUNDAY. SCHNEIDER && .AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON THIS EVENING WITH A WEAK UPPER TROUGH MOVING NORTHEAST OF THE AREA. ANOTHER FRONT AND ITS UPPER TROUGH WILL APPROACH THE FORECAST AREA FROM THE SOUTHWEST TONIGHT AND MOVE INLAND MONDAY. THE AIR MASS WILL REMAIN MOIST. WE HAVE VFR AND LOCAL MVFR CONDITIONS AND SCATTERED SHOWERS ACROSS WESTERN WASHINGTON AT 8 PM WITH CLOUD COVER SCT-BKN030 BKN050 BKN-OVC060-090. THAT SHOULD REMAIN THE PREVAILING CONDITION TONIGHT AND MONDAY MORNING. RAIN ASSOCIATED WITH THE INCOMING UPPER TROUGH WILL SPREAD ACROSS THE FORECAST AREA FROM THE SOUTHWEST MONDAY MORNING AND AFTERNOON...WITH CONDITIONS DETERIORATING MVFR AND LOCAL IFR. KSEA...SOUTHWEST WIND 8-12 KT...BACKING TO SOUTHEAST 4-10 AFTER MIDNIGHT...THE BECOMING SOUTHWEST 14-22 KT MONDAY AFTERNOON. MCDONNAL && .MARINE...WEAK HIGH PRESSURE OVER WESTERN WASHINGTON WILL SHIFT EAST OF THE CASCADES TONIGHT...AS ANOTHER FRONT APPROACHES THE FORECAST AREA FROM THE SOUTHWEST. THAT FRONT WILL MOVE INTO THE COASTAL WATERS MONDAY MORNING AND INLAND IN THE AFTERNOON...WITH HIGH PRESSURE BUILDING OVER THE AREA FROM THE SOUTH IN THE WAKE OF THE FRONT. THE COMBINATION OF THE FRONT AND HIGH PRESSURE BUILDING IN ITS WAKE WILL PRODUCE WIDESPREAD SMALL CRAFT ADVISORY WINDS OVER THE COASTAL AND INLAND WATERS. WEAK HIGH PRESSURE WILL SIT OVER THE REGION TUESDAY AND WEDNESDAY... WITH ONSHORE FLOW DEVELOPING EACH DAY IN THE AFTERNOON AND EVENING HOURS. ANOTHER FRONT OR TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY...WITH HIGH PRESSURE BUILDING OFFSHORE ON FRIDAY. MCDONNAL && .AVALANCHE...THE NEXT STRONGER FRONT MONDAY SHOULD CAUSE THE STRONGEST WINDS AND HEAVIEST SNOW IN THE SOUTH CASCADES AND MT HOOD AREA. QUITE A LATE WINTER WE ARE HAVING IN THE NORTHWEST. ABOUT 10 INCHES OF NEW SNOW SHOULD BE SEEN AT HIGHER ELEVATIONS FROM ABOUT MT RAINIER SOUTH. THIS IS EXPECTED TO BUILD NEW WIND OR TEMPORARY STORM SLAB LAYERS ON LEE SLOPES. LATE APRIL SUN EFFECTS ARE LIKELY TO HELP ACTIVATE NEW SNOW ON OTHER ASPECTS AS WELL. BACK COUNTRY TRAVEL IS NOT RECOMMENDED NEAR AND WEST OF THE CREST MT RAINIER SOUTH ON MONDAY. CAREFUL SNOW PACK EVALUATION IS LIKELY TO BE REQUIRED IN OTHER AREAS. PLEASE SEE NWAC.US FOR DETAILS. FERBER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY ALL WATERS. WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:12 AM PDT | Winter Weather Advisory | SEW | 24 hr | |
| Apr 25, 3:20 AM PDT | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Apr 25, 3:20 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 41 hr |
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.